Alert archive / New York / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 41, NWS Buffalo, NY

June 22, 2024Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 22, 2024, 9:20 PM EDT for Oswego County, New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2024, 9:20 PM EDT (01:20 UTC)
Expired
Jun 22, 2024, 10:00 PM EDT
In force
40 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 31 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2024-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2024-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

420 
WUUS51 KBUF 230120
SVRBUF
NYC075-230200-
/O.NEW.KBUF.SV.W.0041.240623T0120Z-240623T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
920 PM EDT Sat Jun 22 2024

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Oswego County in central New York...

* Until 1000 PM EDT.

* At 919 PM EDT, a severe thunderstorm was located 8 miles south of
  Pulaski, or 13 miles southeast of Sandy Island Beach State Park,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Law enforcement.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Pulaski, Redfield, Hastings, Richland, Mexico, Williamstown,
  Orwell, Parish, Altmar, and Smartville.

This includes Interstate 81 between exits 33 and 35.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm has a history of producing wind and hail damage.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4348 7578 4348 7581 4345 7583 4332 7611
      4347 7625 4370 7588 4369 7578 4361 7576
      4349 7576
TIME...MOT...LOC 0119Z 237DEG 29KT 4345 7609 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
2 follow-up statements
323 
WWUS51 KBUF 230140
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
940 PM EDT Sat Jun 22 2024

NYC075-230200-
/O.CON.KBUF.SV.W.0041.000000T0000Z-240623T0200Z/
Oswego NY-
940 PM EDT Sat Jun 22 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHEASTERN OSWEGO COUNTY...

At 939 PM EDT, a severe thunderstorm was located near Redfield, or 14
miles northwest of Camden, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Law enforcement.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Redfield, Richland, Williamstown, Orwell, Altmar, Kasoag, Smartville,
and Salmon River Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm has a history of producing wind damage.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4348 7578 4348 7581 4345 7583 4340 7595
      4358 7607 4370 7588 4369 7578 4361 7576
      4349 7576
TIME...MOT...LOC 0139Z 240DEG 30KT 4352 7589 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
582 
WWUS51 KBUF 230200
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
1000 PM EDT Sat Jun 22 2024

NYC075-230209-
/O.EXP.KBUF.SV.W.0041.000000T0000Z-240623T0200Z/
Oswego NY-
1000 PM EDT Sat Jun 22 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSWEGO COUNTY
WILL EXPIRE AT 1000 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

&&

LAT...LON 4348 7578 4348 7581 4345 7583 4340 7595
      4358 7607 4370 7588 4369 7578 4361 7576
      4349 7576
TIME...MOT...LOC 0159Z 237DEG 29KT 4361 7571 

$$

Mitchell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 8:11 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 22, 8:11 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
811 PM EDT Sat Jun 22 2024

.SYNOPSIS...
The end is near. That is...the end of the heat wave. While it will
be quite warm and humid through Sunday...a cold front will push
through Sunday afternoon with some fairly widespread showers and
drenching thunderstorms. Cooler and less humid air will follow to
start the new work week...but the relief will be relatively brief as
very warm weather can be expected Tuesday and Wednesday. The
temperature roller coaster ride this coming week will then head back
downhill to end the week with highs mainly in the 70s Thursday and
Friday.

&&

.NEAR TERM /THROUGH SUNDAY/...
A stationary front is stretched west to east...roughly along the
southern shores of Lake Ontario this evening. To the north of the
boundary...MLCAPEs are only in the vcnty of 100 j/kg. To the south
of the front...mainly over the Finger Lakes region...SBCAPES are
once again in the vcnty of 1000-1500 j/kg. Unlike recent days
though...a nominal 30kt low level jet is assisting in generating
bulk shear values of 40 knots. This is allowing storms in the
Finger Lakes area to become quite strong...as several severe
thunderstorm warnings have been issued the past few hours. The
storms are producing damaging winds and hail as large as golf
balls.

As we push through the evening hours...the instability will wane.
Meanwhile...the surface boundary will gradually lift north...as a
surface low will strengthen over the central Great lakes. This will
place more of the region within a warm sector. Some scattered
showers may continue close to the boundary over northern portions of
the area. Isolated convection is possible within the warm sector.
Some patchy fog may occur in areas which received rain during the
day. Overnight temperatures will be muggy and generally in the lower
to mid 70s, with some upper 60s across the Southern Tier and east of
Lake Ontario.

A VERY active weather day is then expected on Sunday, especially
during the midday and afternoon. A potent upper shortwave and
associated deepening surface cyclone tracking from the central Great
Lakes along the international border. A pre-frontal trough will work
into the region early in the day ahead of the main of the cold front
which tracks into the region late in the day.

There may be two rounds of convection, first with the pre-frontal
trough and then ahead of the cold front later in the afternoon.
Surface instability will certainly be present with SBCAPES forecast
to be near 2000 J/KG. Shear profiles become increasingly favorable
with around 35 knots of flow at 850 mb and near 50 knots at 500 mb,
with some turning with height allowing hodographs to lengthen with
time. SPC has maintained a Slight Risk for severe storms for much of
the area inland from the lakes. Main threat looks to be damaging
winds, with a lesser threat of large hail, but with the lengthening
hodographs could see an isolated supercell. Heavy rain potential is
there with high atmospheric moisture content, but the convection
should be progressive making the flash flood threat more limited.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
A fairly fast quasi- zonal flow will be in place for the upcoming
work week, as the strong upper level ridge that brought the
oppressive heat and humidity to the region this past week is
suppressed over the southern half of the CONUS. Overall, there
looks to be bouts of comfortable temperatures along with periods
of more typical mid summer warmth ahead of a couple cold frontal
passages...one mid week and the second toward next weekend. This
will also translate to periods of dry time, with storm chances
ramping up along and ahead of the aforementioned frontal boundaries.
The details...

A few strong storms (gusty winds/heavy rain) will remain possible
into Sunday evening, mainly east of the Genesee Valley, as the lead
shortwave and accompanying surface cold front push into eastern NY.
However, a trailing shortwave will strengthen as it digs across the
central Great Lakes first half of Sunday night, then crosses the
lower Great Lakes later Sunday night and Monday. This will keep the
threat for at least scattered showers/isolated non-severe
thunderstorms in the forecast through the start of the new work
week. Likelihood for showers will be greatest east of Lake Ontario
closer to the better dynamics/lift and moisture associated with this
feature. Some gusty NW winds will also be possible on Monday as
boundary layer flow increases with the passage of the trough. There
is still some good news for those looking for a break from the
oppressive heat and humidity as a cooler and less humid airmass
moves into the region. Lows Sunday night will drop back into the
upper 50s to lower 60s for much of the area. Highs Monday will range
mainly from the upper 60s to mid 70s, with dew points dropping into
a more comfortable range, mainly in the mid to upper 50s.

High pressure is then slated to cross the area Monday night and
Tuesday bringing a brief period of well deserved quiet weather. A
comfortable Monday night with lows generally in the 50s, with some
low 60s closer to the lakeshores. Flow will then shift back to the
southwest on Tuesday as a return flow sets up on the back side of
the surface high as it slides southeast of the area. This will boost
high temperatures back into the low to mid 80s for the majority of
the region, although humidity levels will remain tolerable.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
As mentioned above, the quasi-zonal flow will continue with a
similar weather pattern to the Short Term expected through this
period. The details...

A weak mid level ripple will move across the area Tuesday night,
while a low level warm frontal segment moves northeast across the
region. PWATs increase to near 1.5 inches, however lack of forcing,
not expecting much more then some scattered showers/isolated rumble
of thunder overnight.

Next round of more significant weather looks to be centered around
the Wednesday timeframe as showers and storms accompany the next
cold frontal passage. Way to early to get into severe weather probs,
but will need to be monitored. Timing/etc still a bit in question as
well. Of more certainty is the return of mid summer warmth and
humidity. Highs will be upper 70s to mid 80s, with dew points
climbing into the mid and upper 60s.

High pressure then looks to build in bringing another much more
refreshing airmass back into western and northcentral NY for the
latter part of the work week. This should result in mainly dry
weather Thursday and Friday with highs low to mid 70s Thursday, then
tacking on several degrees for Friday as airmass starts to modify
with surface high moving east of our area. Dew points in the 50s
will mean very tolerable humidity levels for late June.

Mid summer warmth and humidity along with shower/storm chances then
look to return as we head toward the first half of next weekend as
the next frontal system approaches from the west.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
While VFR conditions will be in place tonight...strong thunderstorms
will have to be watched over the Finger Lakes region through the
first half of the night.

Sunday will then be QUITE active across western and north central
New York...as a cold front will sag through the region with numerous
showers and drenching thunderstorms. Along and behind the frontal
boundary...CIGs will drop off to between 700 and 1500 ft. This will
generally take place after 15z.

Outlook...

Sunday night...MVFR to IFR conditions early with showers tapering
off from west to east...then LIFR to IFR Cigs late.
Monday...Mainly VFR. A chance for afternoon and evening thunderstorms
inland from the lakes.
Tuesday...Mainly VFR conditions.
Tuesday night and Wednesday...MVFR/VFR with a chance for showers and
thunderstorms.
Thursday...Mainly VFR.

&&

.MARINE...
Light winds and minimal wave action is expected to continue across
the lower lakes through tonight.

A cold front will approach the region Sunday with increasing
southwest winds which will likely bring a period of small craft
conditions, especially on the east end of Lake Erie. A round or two
of thunderstorms Sunday will bring the potential for locally strong
winds and waves.

Northerly flow behind the cold front will then bring continued
choppy conditions to the lakes through Monday. High pressure builds
in late Monday with diminishing winds and waves for Tuesday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH/TMA
SHORT TERM...JM
LONG TERM...JM
AVIATION...RSH
MARINE...AR/EAJ/Thomas/TMA
Hazardous weather outlook, Jun 22, 5:26 AM EDT, 15 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
526 AM EDT Sat Jun 22 2024

NYZ012>014-019>021-085-230930-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
526 AM EDT Sat Jun 22 2024

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Scattered thunderstorms expected this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms expected Sunday. Some of the storms could
become severe with damaging winds as the main threat. An isolated
tornado cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>008-010-011-230930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-
526 AM EDT Sat Jun 22 2024

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Scattered thunderstorms expected this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms expected Sunday. Some of the storms could
become severe with damaging winds as the main threat. An isolated
tornado cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-042>045-062>065-SLZ022-024-230930-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
526 AM EDT Sat Jun 22 2024

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-230930-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
526 AM EDT Sat Jun 22 2024

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jun 22, 4:57 PM EDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Buffalo NY
457 PM EDT Sat Jun 22 2024

NYZ020-222130-
Cattaraugus NY-
457 PM EDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CATTARAUGUS COUNTY
THROUGH 530 PM EDT...

At 457 PM EDT, Doppler radar was tracking a strong thunderstorm near
Franklinville, or 19 miles northeast of Salamanca, moving east at 20
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Farmersville Station and Lime Lake-Machias.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4235 7859 4244 7860 4251 7831 4235 7831
TIME...MOT...LOC 2057Z 261DEG 17KT 4240 7850

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PP
Special weather statement, Jun 22, 5:20 PM EDT, 4 hours before
Special Weather Statement
National Weather Service Buffalo NY
520 PM EDT Sat Jun 22 2024

NYZ012-020-021-222145-
Cattaraugus NY-Allegany NY-Wyoming NY-
520 PM EDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WYOMING...
NORTHEASTERN CATTARAUGUS AND NORTHWESTERN ALLEGANY COUNTIES THROUGH
545 PM EDT...

At 520 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rushford, or 23 miles north of Olean, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Arcade, Belfast, Rushford, Houghton, Caneadea, Eagle, Pike,
Farmersville Station, Hardy Corners, Fillmore, Bliss, and Sandusky.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4235 7842 4255 7846 4262 7814 4234 7800
TIME...MOT...LOC 2120Z 262DEG 13KT 4242 7837

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

PP
Special weather statement, Jun 22, 5:29 PM EDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Buffalo NY
529 PM EDT Sat Jun 22 2024

NYZ012-013-222200-
Livingston NY-Wyoming NY-
529 PM EDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WYOMING AND
SOUTHWESTERN LIVINGSTON COUNTIES THROUGH 600 PM EDT...

At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near
Portageville, or 9 miles southwest of Letchworth State Park, moving
east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Letchworth State Park, Portageville, Nunda, Pike, Castile, Hunt, and
Dalton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4252 7803 4253 7816 4260 7819 4270 7795
      4252 7785
TIME...MOT...LOC 2128Z 261DEG 16KT 4257 7812

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

PP
Special weather statement, Jun 22, 7:10 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Buffalo NY
710 PM EDT Sat Jun 22 2024

NYZ014-222345-
Ontario NY-
710 PM EDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ONTARIO COUNTY
THROUGH 745 PM EDT...

At 709 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rushville, or 10 miles south of Canandaigua, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Geneva, Rushville, Gorham, Seneca Lake State Park, and Hall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4279 7727 4288 7696 4287 7696 4286 7698
      4284 7697 4276 7698 4276 7726
TIME...MOT...LOC 2309Z 264DEG 19KT 4275 7722

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Mitchell
Local storm report, Jun 22, 7:38 PM EDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
738 PM EDT Sat Jun 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Tstm Wnd Dmg     1 SSW Geneva            42.85N 76.99W
06/22/2024                   Ontario            NY   911 Call Center

            Time estimated based on radar. Multiple
            reports of wires down on Jay Street in
            Geneva, including a tree falling onto wires.

0610 PM     Tstm Wnd Dmg     1 S Geneva              42.85N 76.99W
06/22/2024                   Ontario            NY   911 Call Center

            Time estimated based on radar. Power lines
            down with a large tree limb on the lines.

0610 PM     Tstm Wnd Dmg     2 SSW Geneva            42.84N 76.99W
06/22/2024                   Ontario            NY   911 Call Center

            Time estimated based on radar. Tree down,
            partially blocking White Springs Road in
            Geneva.

0610 PM     Tstm Wnd Dmg     1 S Geneva              42.86N 76.98W
06/22/2024                   Ontario            NY   911 Call Center

            Time estimated based on radar. Tree down
            completely blocking the intersection at
            Saint Clair Street and South Main Street.

&&
Local storm report, Jun 22, 8:54 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
854 PM EDT Sat Jun 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     Hail             Fulton                  43.32N 76.41W
06/22/2024  E0.70 Inch       Oswego             NY   Trained Spotter

            Multiple reports of dime sized hail in
            Fulton.

&&

PP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:29 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne61 min
Jun 22, 8:33 PM EDTSpecial Marine WarningBUF76 min
Jun 22, 9:48 PM EDTSpecial Weather StatementBUFLewis57 min
Jun 22, 9:52 PM EDTSpecial Marine WarningBUF53 min
Jun 23, 2:23 AM EDTSpecial Weather StatementBUFLewis22 min
Jun 23, 3:07 AM EDTSpecial Marine WarningBUF53 min
Jun 23, 4:06 AM EDTBeach Hazards StatementBUFCayuga, Chautauqua, Erie, Jefferson, Monroe, Niagara and 3 more40 hr
Jun 23, 4:06 AM EDTSmall Craft AdvisoryBUF40 hr
Jun 23, 11:28 AM EDTSpecial Marine WarningBUF92 min
Jun 23, 12:32 PM EDTSpecial Weather StatementBUFJefferson43 min
Jun 23, 2:49 PM EDTSpecial Weather StatementBUFLewis26 min

Nearby

Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.